Alert archive / Nevada / Wind Advisories in 2010

Wind Advisory 31, NWS Las Vegas, NV

June 11, 2010Inyo County, California; Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Jun 11, 2010, 3:24 AM PDT for Inyo County, California; Esmeralda County, Nye County, Nevada. It took effect at Jun 11, 2010, 2:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2010, 3:24 AM PDT (10:24 UTC)
In effect from
Jun 11, 2010, 2:00 PM PDT
Expired
Jun 11, 2010, 8:21 PM PDT
In force
6 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Esmeralda County, NV, Nye County, NV

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.4 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2010-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2010-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2528 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WWUS75 KVEF 111024
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
324 AM PDT FRI JUN 11 2010

...STRONG NORTH WINDS ARE EXPECTED OVER PORTIONS OF SOUTHEAST
CALIFORNIA AND SOUTH CENTRAL NEVADA THIS AFTERNOON AND EVENING...

.AN AREA OF LOW PRESSURE WILL DROP SOUTH INTO THE AREA TODAY
ENHANCING THE NORTHERLY SURFACE FLOW AND CREATING GUSTY CONDITIONS IN
PORTIONS OF INYO COUNTY IN SOUTHEAST CALIFORNIA AND IN ESMERALDA
AND CENTRAL NYE COUNTIES IN SOUTH CENTRAL NEVADA.

CAZ520-522-NVZ014-111830-
/O.NEW.KVEF.WI.Y.0031.100611T2100Z-100612T0700Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA...FURNACE CREEK...SHOSHONE...BEATTY...GOLDFIELD...
SILVER PEAK...DYER
324 AM PDT FRI JUN 11 2010

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT PDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE OWENS VALLEY...DEATH VALLEY NATIONAL
PARK...ESMERALDA COUNTY AND CENTRAL NYE COUNTY...WHICH IS IN
EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT.

* WINDS: NORTH WINDS FROM 20 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* TIMING: GUSTY NORTH WINDS WILL CONTINUE ACROSS THE ADVISORY AREA
  THROUGH EARLY AFTERNOON BUT THE STRONGEST WINDS ARE EXPECTED BY
  MID AFTERNOON TODAY AND CONTINUING THROUGH THE EVENING HOURS.

* LOCATIONS: BISHOP...STATE HIGHWAY 395...DEATH VALLEY NATIONAL
  PARK...HIGHWAY 190...GOLDFIELD...BEATTY...STATE HIGHWAY 95.

* IMPACTS: GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS
  ALONG AREA ROADWAYS IN AND NEAR THE ADVISORY AREA. THE STRONG
  WINDS MAY RAISE BLOWING DUST WHICH COULD REDUCE VISIBILITIES TO
  NEAR ZERO AT TIMES IN AREAS ADJACENT TO PLACES PRONE TO THESE
  CONDITIONS SUCH AS DRY LAKE BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
838 
WWUS75 KVEF 111813
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1113 AM PDT FRI JUN 11 2010

...STRONG NORTH WINDS ARE EXPECTED OVER PORTIONS OF SOUTHEAST
CALIFORNIA AND SOUTH CENTRAL NEVADA THIS AFTERNOON AND EVENING...

.AN AREA OF LOW PRESSURE WILL DROP SOUTH INTO THE AREA TODAY
ENHANCING THE NORTHERLY SURFACE FLOW AND CREATING GUSTY CONDITIONS
IN PORTIONS OF INYO COUNTY IN SOUTHEAST CALIFORNIA AND IN ESMERALDA
AND CENTRAL NYE COUNTIES IN SOUTH CENTRAL NEVADA.

CAZ520-522-NVZ014-120300-
/O.CON.KVEF.WI.Y.0031.100611T2100Z-100612T0700Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA...FURNACE CREEK...SHOSHONE...BEATTY...GOLDFIELD...
SILVER PEAK...DYER
1113 AM PDT FRI JUN 11 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON UNTIL
MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON UNTIL
MIDNIGHT PDT TONIGHT FOR THE OWENS VALLEY...DEATH VALLEY NATIONAL
PARK...ESMERALDA COUNTY AND CENTRAL NYE COUNTY.

* WINDS: NORTH WINDS FROM 20 TO 35 MPH WITH GUSTS TO AROUND 45 
  MPH. 

* TIMING: GUSTY NORTH WINDS WILL CONTINUE ACROSS THE ADVISORY 
  AREA THROUGH EARLY AFTERNOON BUT THE STRONGEST WINDS ARE 
  EXPECTED BY MID AFTERNOON TODAY AND CONTINUING THROUGH THE 
  EVENING HOURS.

* LOCATIONS: BISHOP...STATE HIGHWAY 395...DEATH VALLEY NATIONAL 
  PARK...HIGHWAY 190...GOLDFIELD...BEATTY...STATE HIGHWAY 95.

* IMPACTS: GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS 
  ALONG AREA ROADWAYS IN AND NEAR THE ADVISORY AREA. THE 
  STRONG WINDS MAY RAISE BLOWING DUST WHICH COULD REDUCE 
  VISIBILITIES TO NEAR ZERO AT TIMES IN AREAS ADJACENT TO 
  PLACES PRONE TO THESE CONDITIONS SUCH AS DRY LAKE BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
790 
WWUS75 KVEF 112322
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
422 PM PDT FRI JUN 11 2010

...STRONG NORTH WINDS ARE EXPECTED OVER PORTIONS OF SOUTHEAST
CALIFORNIA AND SOUTH CENTRAL NEVADA THROUGH THIS EVENING...

.AN AREA OF LOW PRESSURE WILL DROP SOUTH INTO THE AREA THROUGH
TONIGHT ENHANCING THE NORTHERLY SURFACE FLOW AND CREATING GUSTY
CONDITIONS IN PORTIONS OF INYO COUNTY IN SOUTHEAST CALIFORNIA AND
IN ESMERALDA AND CENTRAL NYE COUNTIES IN SOUTH CENTRAL NEVADA.

CAZ520-522-NVZ014-120700-
/O.CON.KVEF.WI.Y.0031.000000T0000Z-100612T0700Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA...FURNACE CREEK...SHOSHONE...BEATTY...GOLDFIELD...
SILVER PEAK...DYER
422 PM PDT FRI JUN 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR
THE OWENS VALLEY-DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL
NYE COUNTY.

* WINDS: NORTH WINDS FROM 20 TO 35 MPH WITH GUSTS TO AROUND 45 
  MPH. 

* TIMING: GUSTY NORTH WINDS ARE EXPECTED THROUGH THIS EVENING
  BEFORE DECREASING OVERNIGHT.

* LOCATIONS: BISHOP...HIGHWAY 395...DEATH VALLEY NATIONAL
  PARK...HIGHWAY 190...GOLDFIELD...BEATTY...HIGHWAY 95.

* IMPACTS: MAINLY DIFFICULT DRIVING CONDITIONS WITH THE
  POSSIBILITY OF LOWERED VISIBILITIES IN BLOWING DUST ESPECIALLY
  NEAR THE DRY LAKE BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
495 
WWUS75 KVEF 120321
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
821 PM PDT FRI JUN 11 2010

CAZ520-522-NVZ014-120430-
/O.CAN.KVEF.WI.Y.0031.000000T0000Z-100612T0700Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA...FURNACE CREEK...SHOSHONE...BEATTY...GOLDFIELD...
SILVER PEAK...DYER
821 PM PDT FRI JUN 11 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY.

ALTHOUGH LOCAL WIND GUSTS TO OVER 40 MPH WILL CONTINUE THROUGH
THIS EVENING...WIDESPREAD WIND SPEEDS MEETING ADVISORY CRITERIA
ARE NO LONGER EXPECTED. THUS THE WIND ADVISORY HAS BEEN CANCELLED.



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jun 10, 9:45 PM PDT, 5 hours 39 minutes earlier.

Area forecast discussion, Jun 10, 9:45 PM PDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
945 PM PDT THU JUN 10 2010

UPDATED AVIATION AND WWA SECTIONS

.SYNOPSIS...A PACIFIC STORM  MOVING TOWARDS THE GREAT BASIN THIS
EVENING AND FRIDAY AND BE CENTERED OVER THE AREA BY SATURDAY. THE
STORM WILL BRING GUSTY WINDS TONIGHT TO MOST OF THE AREA. SOME
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER MOUNTAIN AREAS
FRIDAY AND SATURDAY ALONG WITH TEMPERATURES WELL BELOW AVERAGE. A
WARM UP WILL START ON SUNDAY AND INTO EARLY NEXT WEEK AS THE STORM
MOVES OUT OF THE AREA. &&

.UPDATE...HAVE UPDATED GRIDS TO INCREASE CLOUD COVER ASSOCIATED WITH
THE COLD FRONT AND UPPER LEVEL TROUGH. RH VALUES HAVE BEEN DROPPING
RAPIDLY THIS EVENING ACROSS MUCH OF THE CWA AND WITH WIND GUSTS IN
EXCESS OF 35 MPH EXPECTED TO CONTINUE ACROSS THE MOJAVE DESERT AND
PORTIONS OF SOUTHERN NEVADA I HAVE EXTENDED THE CURRENT RED FLAG
WARNING UNTIL MIDNIGHT. DOWNSLOPE POTENTIAL IN THE LEE OF THE SIERRA
HAS ENDED AND CANCELLED THE HIGH WIND WARNING FOR THE EASTERN
SIERRA AND OWENS VALLEY. THE WINDS HAVE GUSTED AT A FEW LOCATIONS IN
THE NORTHWEST PLATEAU AND NORTHWEST DESERTS OF ARIZONA...BUT THE
TREND IS DOWNWARD AND WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 9PM.
BASED ON LATEST TRENDS AND LATEST GUIDANCE WILL ALSO CANCEL THE WIND
ADVISORY FOR ALL BUT THE MOJAVE DESERT OF SAN BERNARDINO COUNTY AT 9
PM.

.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS EXPECTED THROUGH 08-10Z
WHEN A COLD FRONT WILL PUSH THROUGH THE VALLEY. WINDS WILL LIKELY
CONTINUE AT 12-18 KTS WITH GUSTS TO AROUND 20-25 KTS MOST OF THE
NIGHT. CLOUDS WILL BE SCT-BKN AOA 15-20K FEET OVERNIGHT. ON FRIDAY
EXPECT SCT CLOUDS AOA 12K FEET MAINLY IN THE AFTERNOON AND EVENING.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A COLD FRONT IS MOVING THROUGH THE AREA TONIGHT WITH
GUSTY SOUTHWEST TO WEST WINDS AHEAD OF THE FRONT...ACROSS THE
DESERTS...BECOMING NORTHWEST TO NORTH WINDS BEHIND IT. THE STRONGEST
WINDS WILL CONTINUE TO BE ACROSS THE DESERTS OF SAN BERNARDINO
COUNTY...WHERE GUSTS OF 40 KTS ARE POSSIBLE TONIGHT. WINDS WILL BE
NORTHERLY AT 8-16 KTS ACROSS MOST OF THE AREA ON FRIDAY EXCEPT WEST
AROUND KDAG. VARIABLE CLOUDS MAINLY AOA 15K FEET TONIGHT AND THEN
SCT-BKN CLOUDS AOA 10K-15K FEET ON FRIDAY. ISOLATED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN MAINLY IN THE
SOUTHERN GREAT BASIN. &&

.PREV DISCUSSION...TODAY THROUGH SATURDAY NIGHT...NOT MUCH
CHANGE MADE TO FORECAST. WINDS ARE LATE IN RAMPING UP TO WIND
ADVISORY CRITERIA BUT ARE GETTING THERE THIS AFTERNOON. WILL LET THE
ADVISORIES RUN THEIR COURSE AND LET THE NEXT SHIFT LOOK AT ENDING
THEM EARLIER AS IT LOOKS LIKE THIS MAY BE THE CASE. THE PRESSURE
GRADIENT IS STARTING TO TIGHTEN AHEAD OF THE TROUGH DROPPING IN FROM
THE NORTHWEST. SO FAR THE BEST LOCATION FOR THE WINDS CONTINUE TO BE
WESTERN SAN BERNARDINO COUNTY. IN NEVADA IT WILL BE RIGHT ALONG THE
COLD FRONT AS IT MOVES THROUGH. IT LOOKS LIKE THE FRONT WILL BE
COMING THROUGH THE LAS VEGAS AREA AROUND 06-07Z. LOCAL HIGH
RESOLUTION MODELS DO SHOW A QUICK DROP OFF IN SPEED AFTER PASSAGE.

AFTER THE SURFACE TROUGH/FRONT PASSAGE WINDS AREA WIDE SLACKEN
CONSIDERABLY FROM EARLY FRIDAY ONWARDS. NEXT CONCERNS ARE FOR
TEMPERATURES AND PRECIPITATION CHANCES. THERE IS A GOOD
TEMPERATURE/THICKNESS CHANGE BROUGHT IN ESPECIALLY AS THE UPPER LOW
DEVELOPS RIGHT OVER SOUTHERN NEVADA. LOOKING TO GET AT OR VERY NEAR
RECORD LOW MAXIMUM TEMPERATURES FOR SATURDAY. HARD TO BELIEVE THIS
KIND OF SYSTEM IS HAPPENING SO LATE IN THE YEAR. BUT THE TEMPERATURE
RELIEF IS WELCOME. THE AREA SHOULD BEGIN TO WARM UP STARTING SUNDAY
AS THE LOW STARTS MOVING OUT TO THE NORTHEAST THEN.

WITH THE LOW OVERHEAD AND COLD AIR ALOFT LOOKING AT SOME LOW
STABILITY INDICES LATE FRIDAY INTO SATURDAY. STILL PROJECTING
LIMITED MOISTURE ASSOCIATED WITH LOW WITH THE BEST MOISTURE AND
INSTABILITY TO BE ON THE EAST AND NORTHEAST SIDE OF THE LOW CENTER.
DID INCREASE THE POPS AND COVERAGE A LITTLE OVER THE EAST AND
NORTHEAST CWA AND OVER THE SOUTHERN NEVADA MOUNTAINS.

.LONG TERM...BY SUNDAY AFTERNOON THE UPPER LOW IS SHOWN TO PULL AWAY
FROM THE AREA AND MOVE NORTHEAST TOWARDS WESTERN WYOMING. SOME
ENERGY DOES REMAIN ON THE BACK SIDE OF THE LOW HOWEVER THE WRF AND
GFS SHOW MUCH LESS SHOWER ACTIVITY ACROSS THE REGION THAN THE ECMWF
AS THEY ARE MUCH DRIER IN THE MID-LEVELS. GIVEN THE MODEL SPREAD AND
TO KEEP OUR BORDERS FRIENDLY WITH THE NEIGHBORS I HAVE OPTED TO
LEAVE IN A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS ACROSS LINCOLN
AND NORTHERN MOHAVE COUNTIES ON SUNDAY AFTERNOON. TEMPS WILL REMAIN
BELOW NORMAL HOWEVER WESTERN AREAS WILL SEE SIGNIFICANT WARMING OVER
SATURDAY AS THE STRENGTH OF THE NORTHERLY FLOW ON THE BACK SIDE OF
THE LOW LESSENS THERE. A POSITIVELY TILTED SHORTWAVE RIDGE SLIDES
EASTWARD SUNDAY NIGHT INTO MONDAY FINALLY PUSHING THE UPPER LOW OUT
OF THE PICTURE. THIS WILL SHIFT THE FLOW TO MORE OF A WEST/SOUTHWEST
DIRECTION WHICH WILL BRING US A WARMING TREND ON MONDAY HOWEVER
HIGHS WILL STILL BE SOME 3 TO 5 DEGREES BELOW NORMAL.

BY TUESDAY A POSITIVELY TILTED UPPER TROUGH DROPS OUT OF BRITISH
COLUMBIA AND RACES SOUTHWARD ACROSS NEVADA AND CALIFORNIA LATE
TUESDAY INTO WEDNESDAY. WHAT LOOKS TO BE ANOTHER COLD FRONT IS EVEN
ACCOMPANIED BY SOME MID-LEVEL MOISTURE IN LINCOLN COUNTY COME THE
TUESDAY AFTERNOON AND THUS HAVE ADDED IN VERY LOW END SLIGHT CHANCE
POPS THERE THEN. THIS TROUGH AND ASSOCIATED FRONT SHOULD ALSO
INCREASE WINDS TO SOME EXTENT BUT 700 MB WINDS NOW ARE ONLY SHOWING
15 KTS OR SO THUS THE STRENGTH IS QUESTIONABLE. HOWEVER AFTER TEMPS
WARM TO AROUND NORMAL AHEAD OF THE FRONT ON TUESDAY THEY SHOULD DROP
A LITTLE ON WEDNESDAY BEHIND IT. ONCE THIS TROUGH MOVES BY MODELS
ALL SHOW A WEAK UPPER LOW MOVING NORTHEAST FROM THE PACIFIC ACROSS
SOCAL THURSDAY INTO FRIDAY. THIS FEATURE WILL LIKELY BRING US SOME
SORT OF CLOUDS THEN. TEMPS WILL REBOUND A LITTLE BUT IF CLOUDS ARE
MORE EXTENSIVE THEN EARLY APPEARANCES SHOW HIGH TEMPS MAY STAY FLAT
OR EVEN DROP A FEW DEGREES.
&&

.FIRE WEATHER...WINDS AND LOW HUMIDITIES WILL CONTINUE THROUGH THIS
EVENING IN SOUTHERN NEVADA/NEVADA/SOUTHEAST ARIZONA/NORTHWEST
ARIZONA WITH GUSTS TO OVER 35 MPH ACROSS MUCH OF THE AREA THIS
AFTERNOON AND EVENING. AFTERNOON RELATIVE HUMIDITIES ARE BELOW 15
PERCENT ACROSS THE DISTRICT TOO AND THIS COMBINED WITH THE DRY TO
VERY DRY FUELS ADDS UP TO A CRITICAL FIRE BEHAVIOR DAY. THE RED FLAG
WARNING CONTINUES TO BE IN EFFECT FOR NORTHWEST ARIZONA EXTREME
SOUTHERN NEVADA AND SAN BERNARDINO THROUGH THIS EVENING. AS THE LOW
SHIFTS INTO THE DISTRICT ON FRIDAY AND SATURDAY...COOLER
TEMPERATURES AND LESS WIND WILL OCCUR.  &&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 2 AM PDT FRIDAY FOR NVZ465.
AZ...NONE.
CA...RED FLAG WARNING UNTIL 2 AM PDT FRIDAY FOR CAZ228.
     WIND ADVISORY UNTIL 2 AM PDT FRIDAY FOR CAZ524.
     WIND ADVISORY UNTIL 5 AM PDT FRIDAY FOR CAZ523.
&&

CZYZYK/JACQUES/STACHELSKI

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jun 10, 5:07 AM PDT, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
507 AM PDT THU JUN 10 2010

AZZ001>003-036-CAZ519>527-NVZ014>022-110315-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
507 AM PDT THU JUN 10 2010 /507 AM MST THU JUN 10 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC STORM MOVING INTO THE AREA WILL PRODUCE A VARIETY
OF WIND RELATED PROBLEMS TODAY AND TONIGHT. VARIOUS HIGH WIND
WARNINGS/ADVISORIES AND RED FLAG WARNINGS ARE IN EFFECT FOR MAINLY
THE WESTERN AND SOUTHERN PORTION OF THE DISTRICT. PLEASE SEE THE
LATEST STATEMENTS CONCERNING THESE PRODUCTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOCAL GUSTY WINDS WILL CONTINUE INTO FRIDAY WITH ISOLATED SHOWERS
MAINLY OVER THE EASTERN MOUNTAINS FRIDAY AND SATURDAY. THE STORM
WHICH WILL PRODUCE THIS WEATHER WILL BEGIN TO SHIFT EAST OUT OF
THE AREA ON SATURDAY WITH NO SIGNIFICANT WEATHER EXPECTED INTO
THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Nevada, 2010Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.